Article Text

PDF

Systemic argyria.
  1. R J Prescott,
  2. S Wells
  1. Department of Histopathology, Bolton General Hospital, Farnworth, Lancashire.

    Abstract

    A 74 year old man presented with signs and symptoms of mild cardiac failure. His face and chest were severely discoloured, which was thought to be due to cyanosis. He deteriorated and died of bronchopneumonia. At post mortem examination multiple organs, including the skin, showed silver pigment deposition; he also had a gastric malignant neuroendocrine tumour. He gave no history of contact with silver compounds. Systemic argyria caused by chronic ingestion of silver compounds is a rare condition which, apart from its cosmetic effects, is thought to be relatively harmless; it is not thought to be carcinogenic. This condition can pose diagnostic problems for both clinicians and pathologists.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.